Alert archive / Kansas / Freeze Warnings in 2007

Freeze Warning 2, NWS Dodge City, KS

April 6, 20077 counties in Kansas

NWS Dodge City, KS issued this freeze warning at Apr 6, 2007, 3:40 PM CDT for 7 counties in Kansas. It took effect at Apr 6, 2007, 10:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2007, 3:40 PM CDT (20:40 UTC)
In effect from
Apr 6, 2007, 10:00 PM CDT
Expired
Apr 7, 2007, 10:00 AM CDT
In force
12 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 68 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
518 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-73 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 062040
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI APR 6 2007

...A HARD FREEZE IS HEADED FOR SOUTH CENTRAL AND SOUTHWEST KANSAS
TONIGHT...

.ANOTHER SURGE OF HIGH PRESSURE BUILDING SOUTH OUT OF CANADA WILL
PUSH COLDER AIR INTO THE CENTRAL HIGH PLAINS TONIGHT. TEMPERATURES
BY SATURDAY MORNING WILL BE WELL BELOW FREEZING IN THE WARNED AREA.

KSZ084>090-070445-
/O.NEW.KDDC.FZ.W.0002.070407T0300Z-070407T1500Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
340 PM CDT FRI APR 6 2007

...FREEZE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM CDT
SATURDAY. 

TEMPERATURES WILL FALL INTO THE UPPER TEENS AROUND THE MEDICINE
LODGE AND COLDWATER AREAS TO THE LOWER 20S AROUND ELKHART AND
HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON OUTDOOR
PLANTS AT NURSERIES AS WELL AS EARLY GARDENS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

GERARD
3 follow-up statements
000 
WWUS73 KDDC 070410
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT FRI APR 6 2007

...A HARD FREEZE CONTINUES TONIGHT FOR FAR SOUTHWEST AND SOUTH
CENTRAL KANSAS...

.A SURGE OF ARCTIC HIGH PRESSURE HAS BUILT SOUTH INTO THE CENTRAL
PLAINS REGION. WINDS WILL CONTINUE TO DECREASE TO AROUND 5 TO 10
MPH WHICH WILL HELP TEMPERATURES BOTTOM OUT TO THE LOWER TO MID
20S.

KSZ084>090-071215-
/O.CON.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1110 PM CDT FRI APR 6 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY. 

TEMPERATURES WILL CONTINUE TO FALL INTO THE LOWER TO MID 20S FROM
AROUND THE MEDICINE LODGE AND COLDWATER AREAS TO AROUND ELKHART
AND HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON
OUTDOOR PLANTS AT NURSERIES AS WELL AS EARLY GARDENS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$

UMSCHEID
000 
WWUS73 KDDC 070839
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
339 AM CDT SAT APR 7 2007

...A HARD FREEZE CONTINUES EARLY THIS MORNING FOR FAR SOUTHWEST
AND SOUTH CENTRAL KANSAS...

.A SURGE OF ARCTIC HIGH PRESSURE HAS BUILT SOUTH INTO THE CENTRAL
PLAINS REGION. WINDS WILL AVERAGE LESS THAN 10 MPH WHICH WILL HELP
TEMPERATURES BOTTOM OUT TO THE LOWER TO MID 20S AROUND DAYBREAK.

KSZ084>090-071500-
/O.CON.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
339 AM CDT SAT APR 7 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

TEMPERATURES WILL BOTTOM OUT IN THE LOWER TO MID 20S FROM AROUND
THE MEDICINE LODGE AND COLDWATER AREAS TO AROUND ELKHART AND
HUGOTON. THE FREEZING CONDITIONS WILL BE ESPECIALLY HARD ON
OUTDOOR PLANTS AT NURSERIES AS WELL AS EARLY GARDENS.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP
TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR.   THOSE WITH
AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO PROTECT
TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS
SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

$$


BURGERT
000 
WWUS73 KDDC 071506
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1006 AM CDT SAT APR 7 2007

...COLD OVERNIGHT TEMPERATURES STARTING TO WARM...

.COLD HIGH PRESSURE WILL CONTINUE TODAY AND TONIGHT.

KSZ084>090-071615-
/O.EXP.KDDC.FZ.W.0002.000000T0000Z-070407T1500Z/
MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1006 AM CDT SAT APR 7 2007

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT. 

TEMPERATURES WILL SLOWLY RISE ABOVE FREEZING TODAY.

$$

06

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this freeze warning went out at Apr 6, 3:25 PM CDT, 15 minutes earlier.

Area forecast discussion, Apr 6, 3:25 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CDT FRI APR 6 2007

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGE WILL BE FREEZING TEMPERATURES AND THE FREEZE
WARNING TONIGHT AS WELL AS CHANCES FOR SNOW THROUGH EARLY SUNDAY
IN THE WESTERN PART OF THE CWA.

THE 12Z UA ANALYSIS SHOWED A DEEP UPPER LEVEL LOW PRESSURE SYSTEM
OVER THE GREAT LAKES AND NEW ENGLAND REGION WITH A WAVE ROTATING
AROUND THE WEST SIDE OF THE LOW. OVER THE NORTHERN AND CENTRAL
PLAINS, STRONG NORTHWESTERLY FLOW ALOFT WAS IN PLACE. A SPEED MAX
WAS MOVING THROUGH THE FLOW OVER KANSAS THIS MORNING AND THE
AGEOSTROPIC CIRCULATION SET UP BY THIS HAD RESULTED IN A BROAD
AREA OF LIGHT SNOW. THE SNOW HAS ENDED ACROSS THE AREA FOR NOW AS
THE SPEED MAX PROPAGATED EAST OUT OF THE REGION. LOW LEVEL COLD
AIR ADVECTION WAS IN PROGRESS OVER SOUTHWEST KANSAS THIS AFTERNOON.

DRIER AIR IN THE LOW LEVELS WILL PROGRESS SOUTH ACROSS NEARLY ALL
OF SOUTHWEST KANSAS BY TONIGHT. THE COLDER DRIER AIR WILL RESULT
IN LOW TEMPERATURES WELL BELOW FREEZING OVER ALL OF THE AREA WITH
THE WARMEST LOWS, IN THE LOWER 20S, TO BE FOUND OVER THE SOUTHWEST
PART OF THE CWA WHERE CLOUD COVER WILL PROBABLY HANG ON ALL NIGHT.
FARTHER EAST AND NORTH, LOWS WILL BE DROPPING INTO THE TEENS WITH
SOME SINGLE DIGITS POSSIBLE BY SATURDAY MORNING AROUND HAYS. MOST
LOCATIONS, SAVE THOSE ALONG THE OKLAHOMA BORDER, DROPPED INTO THE
UPPER 20S OR LOWER THIS MORNING AND HAD A HARD FREEZE. WILL BE
ISSUING ANOTHER FREEZE WARNING FOR THE SOUTHERN TIER OF COUNTIES
TONIGHT AS A HARD FREEZE IS MOST LIKELY.

LATER TONIGHT THROUGH SATURDAY NIGHT, THE MID LEVEL BAROCLINIC
ZONE GETS PUSHED BACK TO THE WEST AND SOUTH DUE TO THE COLD
ADVECTION AND WILL BE IN PLACE THROUGH TOMORROW NIGHT ALONG AND
WEST OF THE KANSAS/COLORADO BORDER. THE GFS AND NAM SHOW THE
SOUTHWEST CORNER OF KANSAS COMING UNDER THE RIGHT ENTRANCE REGION
OF THE UPPER LEVEL JET AS THE UPPER FLOW REORIENTS ITSELF OVER THE
CENTRAL PLAINS. HIGH CHANCE POPS LOOK REASONABLE FOR THAT AREA
ESPECIALLY SATURDAY AND SATURDAY NIGHT. HIGH TEMPERATURES ON
SATURDAY WILL BE TRICKY OVER CENTRAL AND EASTERN SECTIONS OF THE
CWA DEPENDING ON HOW MUCH SUN WE GET. FOR NOW HAVE ONLY MADE SOME
MINOR ADJUSTMENTS TO THE GOING HIGH TEMP FORECAST.

ON SUNDAY, THE UPPER LEVEL FORCING SHIFTS TO THE SOUTHEAST OF THE
AREA SO PRECIP CHANCES AND CLOUDS WILL BE DIMINISHING. THE RIDGE
OF HIGH PRESSURE REMAINS LOCKED OVER THE AREA ON SUNDAY SO ANOTHER
COOL DAY WILL BE IN STORE.

DAYS 3-7...

THE MAIN CONCERNS IN THE EXTENDED PERIOD WILL BE A PAIR OF SHORTWAVE
TROUGHS TO MOVE ACROSS KANSAS NEXT WEEK. THE FIRST SYSTEM TO MOVE
THROUGH ON TUESDAY IS CAUSING SOME HEARTBURN IN THE MODEL FCSTS. THE
OBVIOUS TREND TODAY IS TO DIG THE SYSTEM MORE TO THE SOUTHEAST
ACROSS KANSAS RATHER THAN TAKE IT EAST ACROSS NEBRASKA. THE RESULT
IS A BETTER CHANCE FOR PRECIP OVER MY CWA ALONG THE FRONT OR
UNDERNEATH THE COLD POCKET ALOFT. POPS WERE RAISED ON TUESDAY TO
ACCOUNT FOR THE LATEST TRENDS. THERE COULD BE SOME WRAP AROUND SN/RA
INTO CENTRAL AND EASTERN KS SO WILL KEEP SOME SMALL POPS UP IN THE
HYS AREA.

THE GFS HAS NOW COME BACK IN LINE REGARDING THE TIMING OF THE SYSTEM
LATE NEXT WEEK. THE 06Z RUN WAS OUT OF PHASE WITH THE ECMWF BUT THE
12Z RUN HAS REALIGNED ITSELF. IN FACT, THE 2 MODELS NOW LOOK
IDENTICAL WITH THE NEW 12Z ECMWF COMING IN. PORTIONS OF MY CWA MAY
SEE SOME WARM CONVEYOR SHOWERS/STORMS THURSDAY NIGHT AS THE SURFACE
WARM FRONT LIFTS NORTH ACROSS THE CWA. THE PACIFIC COLD FRONT IS
FORECAST TO BE NEAR THE COLORADO BORDER 12Z FRIDAY AND WILL LIKELY
SWEEP EAST ACROSS THE CWA DURING THE DAY. LOOKS LIKE THE BEST CHCS
FOR STORMS/SEVERE WEATHER WOULD BE OVER MY EASTERN CWA AND POINTS
EAST OF THERE. WILL CARRY CHC POPS IN THIS AREA AND LOWER POPS TO
THE WEST. THERE IS A POSSIBILITY THAT THIS AREA MAY GET DRY SLOTTED
AND NOT GET ANYTHING. HOWEVER, GIVEN THIS IS DAY 7 WILL NOT GET TOO
FANCY WITH THE POPS IN CASE THE SYSTEM SLOWS DOWN.

FOR TEMPS, I TWEAKED TEMPS DOWN ON MONDAY WITH THE LATEST GFS/ECMWF
TRENDING COOLER. OTHER THAN A FEW OTHER MINOR TWEAKS I MADE NO BIG
CHANGES TO THE GOING FCST.

&&

.AVIATION...

COLD AND DRY ADVECTION IN THE LOWER LEVELS OF THE ATMOSPHERE IS
HELPING TO SCATTER OUT THE MVFR CIGS AT THE TERMINALS. VFR
CONDITIONS WILL BECOME THE RULE FOR THE REMAINDER OF THE AFTERNOON
AND TONIGHT WITH SCATTERED TO BROKEN CLOUDS BETWEEN 080-100. BRISK
NORTH WINDS IN THE 15 TO 25KT RANGE WILL DROP OFF TO LIGHT AND
VARIABLE AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  18  38  19  45 /  10  10  10  10
GCK  20  37  17  44 /  20  20  10  10
EHA  23  33  24  39 /  40  50  50  30
LBL  22  37  24  41 /  30  40  40  20
HYS  10  39  14  47 /   0   0   0   0
P28  18  42  19  48 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING FROM 10 PM THIS EVENING TO 10 AM CDT SATURDAY FOR
KSZ084>090.

&&

FN02/27
Hazardous weather outlook, Apr 6, 5:08 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
508 AM CDT FRI APR 6 2007

KSZ030-031-043>046-061>066-076>081-088>090-071015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-CLARK-
COMANCHE-BARBER-
508 AM CDT FRI APR 6 2007 /408 AM MDT FRI APR 6 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES THIS MORNING WILL REMAIN NEARLY STEADY MID TO UPPER
20S THROUGH 9 AM AND THEN BEGIN TO WARM SLOWLY INTO THE 30S. AS A
RESULT A FREEZE WARNING IS IN EFFECT THIS MORNING.

AREAS OF LIGHT SNOW CAN ALSO EXPECTED TODAY AND EARLY TONIGHT.
LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD NIGHT CAN BE EXPECTED SATURDAY NIGHT. UNDER CLEARING
SKIES AND LIGHT WINDS TEMPERATURES WILL FALL BACK INTO THE 15 TO
22 DEGREE RANGE BY DAYBREAK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ074-075-084>087-071015-
STANTON-GRANT-MORTON-STEVENS-SEWARD-MEADE-
508 AM CDT FRI APR 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD NIGHT CAN EXPECTED SATURDAY NIGHT. TEMPERATURES ARE
EXPECTED TO FALL BACK INTO THE 20 TO 25 DEGREE RANGE BY DAYBREAK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

BURGERT

Nearby

Freeze Warnings in Kansas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.